Jump to content

Dee12h: weaning from a low dose of Lexapro


Recommended Posts

@Gridley @ChessieCat @brassmonkey @getofflex

 

Thanks for the help! A mod has never really looked over my case & given recommendations, so I thought I’d ask again now that I’m having problems. I settled on .85 for my dose, but I have no idea if that’s right. After taking my meds the past 3 evenings, within an hr, my anxiety & jitters are way up, & I’m having trouble sleeping again. I feel worse than ever today. I didn’t feel quite this bad when on 1.25 ev other day. I did not feel anything like this while on 2.5 ev 3rd day (for awhile in Jan & Feb before stopping- which is about .83mg/day). I’m wondering if I’m taking too much now or if this could possibly still be WD? Could it be switching to liquid? Could it be switching to everyday as opposed to skipping like I did for so long? I can’t figure out what to do- up, down, or hold? Should I try switching meds to the morning first? TIA!! ❤️
 

Putting symptoms journal below, as someone asked for that earlier...

 

May 2019 started Lex 2.5 mg

Around mid 2020 noticed low energy, went to 2.5 mg ev other day, energy improved, mood stayed stable (except maybe irritability)

Mar 2021 stopped lex (after tapering to every 3rd then 4th day)

Mar 19 insomnia started, progressively getting worse each day (felt better/great other than that)

March 29 restarted lex 2.5mg

Mar 30 slept great

April 1 2.5 lex

Ap 3 1.25 lex

Ap 5 1.25 lex

Ap 7 1.25 lex, feeling WD sx, dizzy, brain fog

Ap 9 1.25 lex

Ap 10 felt weird (upcoming trip?), took 1.25 lex a day early

April 12 felt great, little dizziness, 1.25 lex

April 13 got a bad cold, 12.5 benadryl

April 14 cold, 12.5 benadryl, 1.25 lex

April 15 Lots of dizziness (nux vomica?), cold, 6.25 mg benadryl

Ap 16- cold, 12.5 benadryl, 1.25 lex

Ap 17- 6.25 benadryl, cold getting better, a bit tingly/shaky

Ap 18- cold better, severe low blood sugar episode before lunch, shaky & arms tingly, no sleep till 1:30 (6.25 benadryl, 2mg mel & 1 tart cherry), 1.25 lex

Ap 19- no sleep till 1:30 (12.5 benadryl, 2mg mel), .75 lex

Ap 20- feel awful, dizzy, weak, irritable, tired, shaky, anxious, .9 lex, slept good (3 mg mel., 6.25 benadryl)

Ap 21- feel anxious/shaky after my dose, .85 lex, 3 mel, slept great

Ap 22- felt great, .85 lex, 1.5 mel, slept great

Ap 23- touch of bad mood afternoon, dizzy, exhausted pm, allergies am (10mg claritin), .85 lex, .5 mel

Ap 24- anxiety after med, .85 lex, dizzy, 2 mel, no sleep till 2 (6.25 benadryl)

Ap 25- lots of physical anxiety, jittery, muscle spasms

May 2019 started lexapro 2.5 mg

2020 went to every other day

2021 beginning of Mar, tried to stop but had insomnia

Mar 30, 2021 reinstated 1.25 ev other day, WD symptoms, not enough

April 19, 2021 started liquid, .85 mg/day

May 1, 2021 .8 mg/day

 

Link to post

Cool, guess I’ll just keep guessing. I stayed on .85 & moved it to the morning. I feel a little better but now am so tired I can barely function after noon. I’m a homeschool mom of 3 kids, so that’s difficult. I think I’m taking too much, but I’m not going to change anything as I have a trip this weekend I’ve been looking fwd to. I’ll drop to .8 after I get back.

May 2019 started lexapro 2.5 mg

2020 went to every other day

2021 beginning of Mar, tried to stop but had insomnia

Mar 30, 2021 reinstated 1.25 ev other day, WD symptoms, not enough

April 19, 2021 started liquid, .85 mg/day

May 1, 2021 .8 mg/day

 

Link to post
AndyPants

The question about if it could be the switch to the liquid is one I've been wondering about too, if switching to the liquid this past week while I was having bad withdrawal symptoms made everything worse. If you felt better before at 1.25 every other day and the bad symptoms started a few days after .85 daily I think your feeling that it was too much makes sense.

 

And I thought one kid while dealing with this stuff was bad enough, three and homeschooling would be a lot!  It's hard feeling like the withdrawals and medication impact your ability to totally be there for your family and do everything they need you to do.

 

 

I don't recall exact dates so I'm kind of approximating on all this:

-May 2012: 10 mg Lexapro/Escitalopram, after a month or two doctor took me up to 20mg.

-Stayed at 20 mg from 2012 to 2020

-July 2020: 10 mg

-November 2020: 5 mg

-February 15 2021: 1/2 a 5mg pill ~2.5 mg

-February 25 2021: 3/4 a 5mg pill ~3.75 mg 

-March 25 2021: 1/2 a 5mg pill ~2.5 mg

-April 17 2021, started experiencing insomnia

-April 20 2021, started liquid Lexapro 2.8, over the course of week and a half taken that up to 3.5

Link to post

So if I feel worse right after my dose, even after switching the time of day I take it, and feel better several hours later, I’m guessing my dose is too high?

May 2019 started lexapro 2.5 mg

2020 went to every other day

2021 beginning of Mar, tried to stop but had insomnia

Mar 30, 2021 reinstated 1.25 ev other day, WD symptoms, not enough

April 19, 2021 started liquid, .85 mg/day

May 1, 2021 .8 mg/day

 

Link to post

I’ve been on .8 for about 5 days. I don’t feel as bad after my dose; not sure if I’m getting used to it or the lower dose helped. Now I feel like I have side effects & WD @ the same time.

 

Not sure since no one ever answered what dose I should be on. 🤷🏻‍♀️

May 2019 started lexapro 2.5 mg

2020 went to every other day

2021 beginning of Mar, tried to stop but had insomnia

Mar 30, 2021 reinstated 1.25 ev other day, WD symptoms, not enough

April 19, 2021 started liquid, .85 mg/day

May 1, 2021 .8 mg/day

 

Link to post
  • Moderator

Hi Dee-- after five days your dose change is just starting to stabilize your blood serum levels, it will be a little while longer before things really start to settle down. I'd give it a couple of more weeks at this level to stabilize.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to post

@brassmonkey, Well, my question was if I’m taking too much. I don’t think any of it was WD, actually; I felt like I did when I was on AD all along, so tired I can’t function & irritable. I moved my dose a little later in the day today & had a much better morning. I also lowered a bit more to .75. I’m not going to lower again until June 4 (after a trip) unless my symptoms are extreme. 

May 2019 started lexapro 2.5 mg

2020 went to every other day

2021 beginning of Mar, tried to stop but had insomnia

Mar 30, 2021 reinstated 1.25 ev other day, WD symptoms, not enough

April 19, 2021 started liquid, .85 mg/day

May 1, 2021 .8 mg/day

 

Link to post
  • Moderator
brassmonkey

I would stay with the .75 until June and see how things settle out.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy